Editor-in-Chief, Deputy Editor 2017-2019

 

Editor-in-Chief:

Tom MOREELS

 

Deputy Editor:

Nicolas LANTHIER

 

Case Reports



Albendazole Induced Recurrent Acute Toxic Hepatitis: A Case Report


Price: €10,00

Introduction : Drug induced acute toxic hepatitis can be idiosyncratic. Albendazole, a widely used broad spectrum antiparasitic drug is generally accepted as a safe drug. It may cause asymptomatic transient liver enzyme abnormalities but acute toxic hepatitis is very rare. Case Report : Herein, we present the case of 47 year old woman with recurrent acute toxic hepatitis after a single intake of albendazole in 2010 and 2014. The patient was presented with symptoms and findings of anorexia, vomiting and jaundice. For diagnosis, other acute hepatitis etiologies were excluded. Roussel Uclaf Causality Assessment Method (RUCAM) score was calculated and found to be 10, which meant highly probable drug hepatotoxicity. Within 2 months, all pathological findings came to normal. Result : There are a few reported cases of albendazole induced toxic hepatitis, but at adults, there is no known recurrent acute toxic hepatitis due to albendazole at this certainty according to RUCAM score. Conclusion : Physicians should be aware of this rare and potentially fatal adverse effect of albendazole. (Acta gastroenterol. belg., 2017, 80, 309-311). [Product Details...]



Gastric granular cell tumor in a youth excised by endoscopic submucosal dissection: A case report and literature review


Price: €10,00

Granular cell tumors (GCTs) usually develop in patients aged 30–50 years in the skin, tongue, and mammary gland, with 5–9% of GCTs occurring on the esophagus, ascending colon, and cecum. We report a case of gastric GCT in a 16-year-old male who presented with nausea and abdominal discomfort. Esophagogastroduodenoscopy (EGD) revealed an elastic hard and yellowish submucosal tumor of the gastric cardia anterior wall. GCT was suspected upon biopsy ; after total endoscopic submucosal dissection, histology of the resected tumor confirmed the diagnosis. Endoscopic treatment should be considered in youths with GCT. (Acta gastroenterol. belg., 2017, 80, 317-319). [Product Details...]



Two Cases of Colon LST in Transplanted Liver Patients


Price: €10,00

Long-life immunosuppressive therapy increases the risk of de novo tumors in liver transplant recipients by decreasing the immune surveillance against malignant cells and oncogenic viruses. However, no cases of colon precancerous lesions have been reported in these subjects. Patient n. 1, a 73 yrs old male treated with calcineurin and purine synthesis inhibitors, showed at a per-protocol colonoscopy a 3 cm laterally spreading tumor (LST). Patient n. 2, a 73 yrs old male treated with calcineurin inhibitors, showed at a screening colonoscopy an LST occupying one third of the lumen circumference. Both subjects were asymptomatic, had been transplanted 14 years before, and in both cases, lesions showed severe dysplasia. LSTs represent 17.2% of advanced colorectal neoplasia (CRC) and risk factors are multifactorial. Immunosuppression may play a role which is however not completely understood. Based on this report, surveillance colonoscopy in liver transplanted patients should be considered. (Acta gastroenterol. belg., 2017, 80, 313-315). [Product Details...]


  • «« Start
  • « Prev
  • 1
  • Next »
  • End »»
Results 1 - 3 of 3